Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 41, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 3, 2000, 1:43 AM EDT for Brunswick County, Greensville County, City of Emporia, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2000, 1:43 AM EDT (05:43 UTC)
- Expired
- Sep 3, 2000, 3:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Brunswick County, VA, City of Emporia, VA, Greensville County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 030546 FFWAKQ VAC025-081-595-030745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 143 AM EDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... CITY OF EMPORIA IN SOUTHEAST VIRGINIA BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 345 AM EDT * AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL SOUTHWEST OF LAWRENCEVILLE AND EMPORIA...MOVING NORTHEAST AT 25 MPH. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN DURING THE PAST HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...EMPORIA...LAWRENCEVILLE AND BRUNSWICK. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ NS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:00 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Sep 2, 9:00 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 900 PM EDT SAT SEP 2 2000 DSCN: SOME FLOODING IVOF SBY THIS EVE. 2.33 IN OF RAIN IN 45 MINUTES ACROSS SRN JAMES CITY CNTY. KAKQ RDR UNDERESTIMATING THIS BY 1/2 SO HAVE DECIDED TO PUT RDR IN TRPLCL Z/R MODE. HAVE ALRDY COORDINATED WITH RFC'S. MORE NRGY S OF RGN POISED TO LIFT N AND WRAP ARND UPR LVL LOW. SFC TROF/HIGH PW'S & FLOW OF WTR HELPING TO ENHANCE PCPN. WITH THIS IN MIND AND NOT MUCH CHANGE XPCTD...WILL KEEP CHC TO LIKELY POPS IN OVRNITE. LOWS L-M70S. WILL LIKELY HAVE FOG DVLPNG AFTR MIDNITE. CWF...NO CHANGES XPCTD. FCSTID = 44 .AKQ... MD...NONE. NC...NONE. VA...NONE.
In the hours before
Local storm report, Sep 2, 9:28 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
928 PM EDT SAT SEP 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM SALUDA VA FLOOD
09/02/00 MIDDLESEX SHERRIFS OFFICE REPORTS
FLOODING ALONG ROUTES 17
AND 33...AND NUMEROUS
SECONDARY ROADS
PFMSpecial weather statement, Sep 2, 11:49 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1149 PM EDT SAT SEP 2 2000 VAZ065-066-079-030430- BRUNSWICK...LUNENBURG AND MECKLENBURG 1149 PM EDT SAT SEP 2 2000 AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM EXTREME WEST CENTRAL MECKLENBURG COUNTY TO EXTREME SOUTHWESTERN BRUNSWICK COUNTY TO EXTREME EAST CENTRAL WARREN COUNTY...MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR...BRODNAX AT 1150 PM...SOUTH HILL AT 1155 PM...BOWERS CORNER AT MIDNIGHT...CHASE CITY AT 1205 AM...GASBURG AT 1210 AM...MEREDITHVILLE AT 1215 AM... RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE POqNDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
Special weather statement, Sep 2, 11:55 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE NATIONAL WEATHER SERVICE WAKEFIELD VA 1155 PM EDT SAT SEP 2 2000 VAZ070-080-081-088-030445- CHESTERFIELD...CITY OF HOPEWELL...DINWIDDIE...PRINCE GEORGE... SUSSEX...CITY OF COLONIAL HEIGHTS AND CITY OF PETERSBURG 1155 PM EDT SAT SEP 2 2000 ...THUNDERSTORMS WITH HEAVY RAINFALL ACROSS EASTERN DINWIDDIE...SOUTHERN PRINCE GEORGE...AND NORTHWEST SUFFOLK COUNTIES...MOVING NORTHEAST... AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM EAST CENTRAL DINWIDDIE COUNTY TO CENTRAL SUSSEX COUNTY...MOVING NORTH AT 20 MPH. THUNDERSTORMS WILL BE NEAR...BURGESS AT MIDNIGHT...WAVERLY AT 1210 AM...DISPUTANTA AT 1215 AM...PETERSBURG AT 1220 AM...ETTRICK AT 1225 AM...COLONIAL HEIGHTS AT 1230 AM... RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
Special weather statement, Sep 3, 12:28 AM EDT, 1 hour 15 minutes before
VAZ065-079-087-030600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1228 AM EDT SUN SEP 3 2000 ...TORRENTIAL DOWNPOURS ACROSS EASTERN MECKLENBURG AND WESTERN BRUNSWICK COUNTIES... AT 1226 AM EDT... THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM SOUTH CENTRAL CHARLOTTE COUNTY TO WEST CENTRAL BRUNSWICK COUNTY TO NORTHWESTERN HALIFAX COUNTY...MOVING NORTHEAST AT 10 MPH. THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... BOWERS CORNER...SOUTH HILL AT 1235 AM EDT. GASBURG...WIGHTMAN AT 1240 AM EDT. BRUNSWICK AT 105 AM EDT. VALENTINES...MEREDITHVILLE AT 110 AM EDT. PRICES MILL AT 120 AM EDT. LAWRENCEVILLE AT 130 AM EDT. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL OF ONE AND ONE HALF TO TWO AND ONE HALF INCHES PER HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE THE PONDING OF WATER ON ROADWAYS AND POSSIBLE FLASH FLOODING OF LOW LYING AREAS...AND STREAMS AND CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. MALOIT
Local storm report, Sep 3, 1:25 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
125 AM EDT SUN SEP 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 5 N BELONA VA FLOOD
09/03/00 POWHATAN SHERRIFS OFFICE REPORTS
FLOODING OF THE
INTERSECTION OF US RTES 522
AND 60.
PFMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:19 PM EDT | Flash Flood Warning | AKQ | James City | 56 min |
| Sep 2, 9:08 PM EDT | Flash Flood Warning | AKQ | Lancaster, Middlesex | 67 min |
| Sep 2, 11:35 PM EDT | Flash Flood Warning | AKQ | Amelia, Powhatan | 115 min |
| Sep 3, 7:53 PM EDT | Flash Flood Warning | AKQ | Greensville, Sussex | 67 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.